Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 75, NWS Pueblo, CO

June 21, 2014Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 21, 2014, 8:30 PM MDT for Kiowa County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2014, 8:30 PM MDT (02:30 UTC)
Expired
Jun 21, 2014, 9:15 PM MDT
In force
45 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 112 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
2795 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WUUS55 KPUB 220230
SVRPUB
COC061-220315-
/O.NEW.KPUB.SV.W.0075.140622T0230Z-140622T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
830 PM MDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 915 PM MDT

* AT 829 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  CHIVINGTON...OR 17 MILES SOUTH OF FIRSTVIEW...MOVING EAST AT 35
  MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SHERIDAN LAKE...BRANDON...CHIVINGTON AND TOWNER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3842 10270 3861 10266 3862 10233 3861 10205
      3843 10204 3842 10205
TIME...MOT...LOC 0229Z 260DEG 28KT 3857 10254 

HAIL...1.00IN
WIND...60MPH

$$

KT
4 follow-up statements
998 
WWUS55 KPUB 220239
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
839 PM MDT SAT JUN 21 2014

COC061-220315-
/O.CON.KPUB.SV.W.0075.000000T0000Z-140622T0315Z/
KIOWA CO-
839 PM MDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

AT 839 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
BRANDON...OR 15 MILES SOUTH OF CHEYENNE WELLS...MOVING EAST AT 35
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE...BRANDON...CHIVINGTON AND TOWNER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 10268 3861 10259 3862 10233 3861 10205
      3843 10204 3842 10205 3842 10270
TIME...MOT...LOC 0239Z 254DEG 31KT 3860 10244 

HAIL...1.00IN
WIND...60MPH

$$

KT
421 
WWUS55 KPUB 220251
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
851 PM MDT SAT JUN 21 2014

COC061-220315-
/O.CON.KPUB.SV.W.0075.000000T0000Z-140622T0315Z/
KIOWA CO-
851 PM MDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

AT 851 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF SHERIDAN LAKE TO BRANDON...MOVING
EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE...BRANDON...CHIVINGTON AND TOWNER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3862 10233 3861 10205 3843 10204 3842 10205
      3842 10258 3851 10253 3862 10245
TIME...MOT...LOC 0251Z 277DEG 26KT 3859 10233 3847 10242 

HAIL...0.75IN
WIND...60MPH

$$

KT
442 
WWUS55 KPUB 220256
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
856 PM MDT SAT JUN 21 2014

COC061-220315-
/O.CON.KPUB.SV.W.0075.000000T0000Z-140622T0315Z/
KIOWA CO-
856 PM MDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

AT 856 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF SHERIDAN LAKE TO NEAR BRANDON...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE...BRANDON AND TOWNER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3862 10233 3861 10205 3843 10204 3842 10205
      3842 10253 3850 10248 3862 10241
TIME...MOT...LOC 0256Z 260DEG 28KT 3860 10229 3848 10238 

HAIL...<.75IN
WIND...60MPH

$$

KT
395 
WWUS55 KPUB 220306
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
906 PM MDT SAT JUN 21 2014

COC061-220316-
/O.EXP.KPUB.SV.W.0075.000000T0000Z-140622T0315Z/
KIOWA CO-
906 PM MDT SAT JUN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA COUNTY WILL
EXPIRE AT 915 PM MDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3862 10233 3861 10205 3843 10204 3842 10205
      3842 10253 3850 10248 3862 10241
TIME...MOT...LOC 0303Z 260DEG 28KT 3860 10229 3848 10238 

$$

KT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:34 PM MDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 21, 3:34 PM MDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT SAT JUN 21 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 301 PM MDT SAT JUN 21 2014

PRIMARY NEAR/SHORT-TERM METEOROLOGICAL CONCERNS ARE INCREASING
PRECIPITATION CHANCES(INCLUDING STRONG TO POSSIBLY SEVERE STORMS IN
COMBINATION WITH LOCALLY HEAVY RAIN AT TIMES...ESPECIALLY EASTERN
PORTIONS) AS WELL AS TEMPERATURES.

FORECAST DISTRICT THIS AFTERNOON EXPERIENCING INCREASING CONVECTIVE
ACTIVITY IN COMBINATION WITH NEAR TO ABOVE SEASONAL 1ST DAY OF
SUMMER TEMPERATURES.  IN ADDITION...LOCALIZED GUSTY SURFACE WINDS
ARE ALSO OCCURRING OVER SELECT PRIMARILY EASTERN PLAINS LOCATIONS
EARLY THIS AFTERNOON.

INITIAL CONCERN FROM LATER THIS AFTERNOON INTO THIS EVENING WILL BE
THE POTENTIAL FOR ISOLATED STRONG TO SEVERE
THUNDERSTORMS...ESPECIALLY OVER PORTIONS OF THE SOUTHEASTERN
COLORADO PLAINS AS ADEQUATE ATMOSPHERIC MOISTURE INTERACTS WITH A
DEEPENING SURFACE LEE TROUGH/LOW...DEEP-LAYER SHEARS OVER 30 KTS AND
AN UPPER DISTURBANCE.  WFO PUEBLO WILL MONITOR CLOSELY.

THEN FROM SUNDAY AFTERNOON INTO SUNDAY NIGHT..STRONG TO SEVERE
THUNDERSTORMS(SOME WITH LOCALLY HEAVY RAIN) WILL ONCE AGAIN BECOME A
CONCERN AS PROJECTED DEEPER ATMOSPHERIC MOISTURE INTERACTS WITH A
NORTHERLY SURFACE SURGE...FAVORABLE DEEP LAYER SHEARS AND A
POTENTIALLY STRONGER UPPER DISTURBANCE.

FINALLY...TEMPERATURES RUNNING NEAR LATE JUNE CLIMATOLOGICAL
AVERAGES ARE ANTICIPATED OVER THE MAJORITY OF THE FORECAST DISTRICT
FROM TONIGHT INTO SUNDAY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 301 PM MDT SAT JUN 21 2014

...WETTER PERIOD AHEAD EASTERN MOUNTAINS AND PLAINS...

A SERIES OF WEAK SHORTWAVES WILL COMBINE WITH LOW LEVEL UPSLOPE FLOW
TO TRIGGER A CYCLE OF DAILY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST TUESDAY EVENING.  MODELS GENERALLY
AGREE ON DEVELOPING MESOSCALE CONVECTIVE COMPLEXES OVER THE PLAINS
EACH DAY DURING THE LATE AFTERNOON HOURS AND THEN TAKING THEM
SOUTHEAST INTO KANSAS THROUGH THE EVENING.  THIS SHOULD BRING A
PERIOD OF RECURRING AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
TO EASTERN MOUNTAINS AND PLAINS THROUGH AT LEAST TUESDAY EVENING.
THE WESTERN MOUNTAINS AND VALLEYS LIKELY WILL NOT SEE ALL THAT MUCH
INCREASE IN PRECIPITATION DURING THE PERIOD.  FAR WESTERN AREAS MAY
SEE LITTLE IF ANY ACTIVITY...UNFORTUNATELY.

WITH THE WETTER PATTERN IN THE DAYS AHEAD...THE LEVEL OF SITUATIONAL
AWARENESS WITH REGARD TO FLASH FLOOD POTENTIAL...PARTICULARLY ACROSS
AREA BURN SCARS...WILL NEED TO BE STEPPED UP FOR A WHILE.  STORMS
THAT DEVELOP WILL HAVE A HEIGHTENED POTENTIAL TO PRODUCE HIGH PRECIP
RATES AND AMOUNTS.  THIS WILL NEED TO BE MONITORED CLOSELY EACH DAY.

WEDNESDAY THROUGH SATURDAY...LATEST INDICATIONS ARE THAT THE PATTERN
MAY SWAY BACK TOWARD DRIER...WARMER AND WINDIER AGAIN FOR MOST
AREAS...AS A SHORTWAVE TROUGH OF LOW PRESSURE MOVES THROUGH THE
GREAT BASIN TOWARD...AND EVENTUALLY THROUGH COLORADO ON SATURDAY.
THIS TROUGH IS LOOKING MORE AMPLIFIED THAN IN PREVIOUS RUNS...WHICH
IS AMPLIFYING THE AMOUNT OF WARM...DRY...SOUTHWEST FLOW OVER THE
AREA AS IT APPROACHES AND EVENTUALLY MOVES THROUGH THE AREA.  SO...
DEPENDING ON WHO SEES WHAT MOISTURE IN THE FIRST HALF OF THE
WEEK...WE COULD BE DEALING WITH FIRE WEATHER CONCERNS AGAIN DURING
THE LAST HALF OF THE WEEK. LW

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 301 PM MDT SAT JUN 21 2014

GENERALLY VFR CONDITIONS ARE ANTICIPATED OVER AND NEAR THE
KALS...KCOS...KPUB TAF SITES INTO SUNDAY...ALTHOUGH INCREASED
THUNDERSTORM ACTIVITY IS ANTICIPATED IN THE VICINITY OF COS AND PUB
TAFS SITES...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. THE
PRIMARY METEOROLOGICAL THREAT WITH THUNDERSTORMS NEAR COS AND PUB
WILL BE ERRATIC WIND GUSTS TO 45 KTS AND BRIEF RAINFALL...ALTHOUGH
CONFIDENCE IS STILL NOT HIGH ENOUGH TO INDICATE MORE THAN VCTS
DURING THE AFTERNOON AND EVENING HOURS AS OF THIS TAF UPDATE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...77
LONG TERM...LW
AVIATION...77
Hazardous weather outlook, Jun 21, 11:25 AM MDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1125 AM MDT SAT JUN 21 2014

COZ058>089-093>099-221730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1125 AM MDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
HIGHER TERRAIN LOCATIONS THIS AFTERNOON...WITH STORMS SPREADING
EAST ACROSS THE IMMEDIATE ADJACENT PLAINS THROUGH THE FAR
SOUTHEASTERN COLORADO PLAINS INTO THE AFTERNOON AND EVENING HOURS.
THE PRIMARY THUNDERSTORM THREATS WILL BE CLOUD TO GROUND
LIGHTNING AND WIND GUSTS UP TO 45 MPH. HOWEVER...FURTHER EAST
ACROSS THE FAR SOUTHEASTERN COLORADO PLAINS...A FEW STRONGER
STORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
NICKLES...HAZARDOUS LIGHTNING AND PERIODS OF HEAVY
RAINFALL...WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN INCREASE IN LOW LEVEL MOISTURE WILL RESULT IN A BETTER CHANCE
FOR STRONG TO SEVERE THUNDERSTORMS FROM LATER SUNDAY INTO POSSIBLY
WEDNESDAY...MOSTLY FROM THE EASTERN MOUNTAINS AND POINTS EASTWARD.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS...WHICH MAY
INCREASE THE FLASH FLOODING POTENTIAL FOR AREA BURN SCARS.
ATMOSPHERIC MOISTURE IS EXPECTED TO DECREASE BY THURSDAY AND
FRIDAY...ALLOWING DECREASING THREATS FOR STRONGER STORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Special weather statement, Jun 21, 3:42 PM MDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MDT SAT JUN 21 2014

COZ099-212230-
SPRINGFIELD VICINITY/BACA COUNTY CO-
342 PM MDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL
430 PM MDT...

AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES WEST OF CAMPO...OR 32 MILES SOUTHWEST OF
SPRINGFIELD...MOVING NORTHEAST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN BACA
COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3708 10308 3722 10281 3717 10277 3700 10268
      3700 10304
TIME...MOT...LOC 2141Z 246DEG 6KT 3703 10296

LW
Special weather statement, Jun 21, 3:53 PM MDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT SAT JUN 21 2014

COZ081-084-085-212215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
353 PM MDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL
415 PM MDT...

AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESTERN COLORADO SPRINGS. THIS STORM WAS
NEARLY STATIONARY...ON THE VERY SOUTHEAST EDGE OF THE WALDO CANYON
BURN SCAR...OVER MANITOU SPRINGS.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO BURN
SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER
THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...MANITOU SPRINGS AND CASCADE.

LAT...LON 3890 10498 3896 10489 3888 10471 3875 10487
TIME...MOT...LOC 2151Z 297DEG 3KT 3888 10489

LW
Special weather statement, Jun 21, 4:12 PM MDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
412 PM MDT SAT JUN 21 2014

COZ099-212245-
SPRINGFIELD VICINITY/BACA COUNTY CO-
412 PM MDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL
445 PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAMPO...OR 20 MILES SOUTH OF SPRINGFIELD...
MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3700 10267 3716 10276 3737 10233 3713 10219
      3699 10265
TIME...MOT...LOC 2212Z 243DEG 28KT 3711 10263

KT
Special weather statement, Jun 21, 7:52 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT SAT JUN 21 2014

COZ089-093-095-097-220215-
CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO-
LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
752 PM MDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CROWLEY...SOUTHWESTERN
KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT COUNTIES UNTIL 815
PM MDT...

AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF ORDWAY TO CHERAW...AND MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAS ANIMAS...SUGAR CITY...CHERAW...BLUE LAKE...ARLINGTON...JOHN
MARTIN RESERVOIR AND FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3805 10305 3803 10350 3836 10385 3853 10347
      3853 10344
TIME...MOT...LOC 0151Z 276DEG 23KT 3832 10374 3810 10348

KT
Special weather statement, Jun 21, 8:19 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
819 PM MDT SAT JUN 21 2014

COZ095-096-220245-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
819 PM MDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL
845 PM MDT...

AT 819 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF CHIVINGTON...OR 18 MILES
SOUTHEAST OF KIT CARSON...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE...BRANDON AND CHIVINGTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3842 10270 3860 10274 3861 10269 3861 10227
      3845 10223
TIME...MOT...LOC 0219Z 258DEG 23KT 3853 10263

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:52 PM MDTSpecial Weather StatementPUBCrowley23 min
Jun 21, 8:19 PM MDTSpecial Weather StatementPUBKiowa26 min
Jun 22, 12:50 PM MDTSpecial Weather StatementPUBEl Paso55 min
Jun 22, 1:15 PM MDTSevere Thunderstorm WarningPUBEl Paso45 min
Jun 22, 1:50 PM MDTSpecial Weather StatementPUBPueblo40 min
Jun 22, 1:54 PM MDTSpecial Weather StatementPUBTeller36 min
Jun 22, 1:57 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo48 min
Jun 22, 2:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jun 22, 2:22 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo38 min
Jun 22, 2:55 PM MDTSevere Thunderstorm WarningPUBCrowley50 min
Jun 22, 3:03 PM MDTSpecial Weather StatementPUBPueblo27 min
Jun 22, 3:30 PM MDTSevere Thunderstorm WarningPUBPueblo25 min
Jun 22, 3:43 PM MDTSpecial Weather StatementPUBPueblo32 min
Jun 22, 3:44 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero22 min
Jun 22, 4:07 PM MDTSpecial Weather StatementPUBPueblo38 min
Jun 22, 4:25 PM MDTSpecial Weather StatementPUBKiowa35 min
Jun 22, 4:28 PM MDTSpecial Weather StatementPUBOtero32 min
Jun 22, 4:29 PM MDTSpecial Weather StatementPUBTeller31 min
Jun 22, 4:33 PM MDTSevere Thunderstorm WarningPUBKiowa42 min
Jun 22, 4:37 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero16 min
Jun 22, 4:46 PM MDTSpecial Weather StatementPUBTeller29 min
Jun 22, 4:54 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 22, 5:00 PM MDTSpecial Weather StatementPUBOtero30 min
Jun 22, 5:01 PM MDTSevere Thunderstorm WarningPUBKiowa30 min
Jun 22, 5:04 PM MDTSpecial Weather StatementPUBPueblo26 min
Jun 22, 5:06 PM MDTAreal Flood AdvisoryPUBCrowley, Otero54 min
Jun 22, 5:26 PM MDTSpecial Weather StatementPUBBent34 min
Jun 22, 5:35 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas55 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.